Sorry, I also forgot to mention that a lot of times my heart will skipp a beat 3-4 times in a row before it beats normal again. I just dont understand how this can all be ok?
Sounds like you need to wear a Holter Monitor for 24 hours. Has the doctor mentioned PAC's? I have had atrial fibrillation since I was 17...I'm now retired.......and I had feelings like you are describing. I was on beta blockers all this time until I had a pacer implanted 2 years ago and have been put on a new anti-arrythymic drug which is working wonderfully.
A second opinion might be the answer. I don't feel good about a doctor who doesn't take your fears into consideration.
I actually wore a 30 day loop monitor and had hundreds of recordings and my doctor said that most of them were PVC's and a few PAC's, but nothing I should worry about.
Since I can feel these all day long it is driving me crazy. It doesnt matter what I am doing or what kind of situation I am in, they are there. I used to exercise 5 days a week and now I barely do because I am so terrified of my heart beating irregular.
Arent anti-arrythmic drugs dangerous when someone has a healthy heart? At least that is what I have read online. Maybe I'm reading into these palpitations too much and freaking myself out..I dont know. I have never had them this bad, or for this long. Its been 3 months and I have them constantly. Its no fun and I'm sure you can relate.
My heart doesnt ever feel like it is beating super fast...its just constantly skipping beats. Could that AFib?
P.S. I did get a second opinion and he looked over all of my tests, did a complete physical, and says the same thing, "my heart is healthy." I go back to him tomorrow to see if he can change my meds or something because this beta blocker I am on right now is doing nothing but making me tired.
Thank you for your comment!!!
I also wanted to say that I am happy that your A-Fib is taken care of. I cant wait to be able to say that and give others advice.
Have a good day!
I know how much your life is disrupted. It's scary and it's not normal! I dont care what the doctors say. It is a "irregular heart beat" meaning not normal. It's not normal to not be able to move or function everyday! I too am going through this but not on any meds.I also have MVP. I'm in Canada and saw a cardiologist but now dont have one. I saw him and then closed my file > I guess that's what they do here. Makes no sense to me. I want a heart doc I can go back to when I need to but I cant.I called him and was told I cant see him I have to go get another referral . That's the stupid medical system in Manitoba! people die because of this> I want to try meds too but they said they have more side effects than good so did not give me any. I'm not sure what to do about it or who will help me.
About you, Do you go, go ,go throughout the day or do you get to stop? If your constantly going your body might be tired and need to take some rest. I find that with me if I'm pushing myself too hard I WILL get them. Can u tell me what meds have helped you as well? thanks
Many people have PAC's and PVC's and don't even know it. Most of the time they are innocent and do not cause a problem. Having worn the loop for a month without any runs of PVC's (ventricular tachacardia) or a-fib, I would feel safe with your doctors diagnosis. Has he suggested valium or xanax? I find that when I feel the extra beats due to stress, these meds often calm them down. They work on smooth muscle and that is what your heart muscle is.
As for the drugs being dangerous, yes some are. Some are initiated only if you stay in the hospital overnight....but, they may be better than the arrythymia in some cases.
Do you smoke? I did and this brought on an arrythymia bout pronto. I quit, still had the PAC's, but they did quiet down a bit. Also, caffiene will bring them on and so will stress or heavy exertion.
If you do have a-fib, I can discuss this with you at length. I am a cardiac monitor tech and am very familiar with rhythms and some causes.......and the meds.
Good luck and let us know how you are doing. OK?